MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE BARREL BUR 6 FLUTE F-SERIES 4.0MM EACH - ORDER MULTIPLES OF 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER ENDOSCOPY-SAN JOSE BARREL BUR 6 FLUTE F-SERIES 4.0MM EACH - ORDER MULTIPLES OF 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 0375941000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that a small piece of the tip of a bur broke off inside a patient.It was noted that the broken piece might have been sucked out, but that is not confirmed.Looked for the piece for a while and then opened up a new bur.There are presently no adverse consequences to the patient, but hard to say for the long term now.
 
Additional Manufacturer Narrative
Alleged failure: a small piece of the tip of a bur broke of inside a patient.The failure(s) identified in the investigation is consistent with the complaint record.The probable causes could be the blade coming into contact with a hard object, which may have damaged the teeth and impacted the housing edges.Additionally, excessive pressure, such as bending or prying, maintained over an extended period, may cause the arthroscopic shaver blades to bend or break.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The unit was returned without the original packaging.Therefore, the lot number (24052ce2 ) on the complaint record cannot be confirmed.However, the product description and the failure mode (or issue or problem, etc.) reported is consistent with the device returned for this event.
 
Event or Problem Description

Brand Name
BARREL BUR 6 FLUTE F-SERIES 4.0MM EACH - ORDER MULTIPLES OF 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key21130578
Report Number0002936485-2025-00024
Device Sequence Number7676583
Product Code GFA
UDI-Device Identifier37613327054744
UDI-Public37613327054744
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0375941000
Device Lot Number24052CE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown